Given a squarefree monomial ideal I⊆R=k[x1,…,xn], we show that αˆ(I), the Waldschmidt constant of I, can be expressed as the optimal solution to a linear program constructed from the primary decomposition of I. By applying results from fractional graph theory, we can then express αˆ(I) in terms of the fractional chromatic number of a hypergraph also constructed from the primary decomposition of I. Moreover, expressing αˆ(I) as the solution to a linear program enables us to prove a Chudnovsky-like lower bound on αˆ(I), thus verifying a conjecture of Cooper–Embree–Hà–Hoefel for monomial ideals in the squarefree case. As an application, we compute the Waldschmidt constant and the resurgence for some families of squarefree monomial ideals. For example, we determine both constants for unions of general linear subspaces of Pn with few components compared to n, and we compute the Waldschmidt constant for the Stanley–Reisner ideal of a uniform matroid.

Bocci, C., Cooper, S., Guardo, E., Harbourne, B., Janssen, M., Nagel, U., et al. (2016). The Waldschmidt constant for squarefree monomial ideals. JOURNAL OF ALGEBRAIC COMBINATORICS, 44(4), 875-904 [10.1007/s10801-016-0693-7].

The Waldschmidt constant for squarefree monomial ideals

Bocci, Cristiano;
2016

Abstract

Given a squarefree monomial ideal I⊆R=k[x1,…,xn], we show that αˆ(I), the Waldschmidt constant of I, can be expressed as the optimal solution to a linear program constructed from the primary decomposition of I. By applying results from fractional graph theory, we can then express αˆ(I) in terms of the fractional chromatic number of a hypergraph also constructed from the primary decomposition of I. Moreover, expressing αˆ(I) as the solution to a linear program enables us to prove a Chudnovsky-like lower bound on αˆ(I), thus verifying a conjecture of Cooper–Embree–Hà–Hoefel for monomial ideals in the squarefree case. As an application, we compute the Waldschmidt constant and the resurgence for some families of squarefree monomial ideals. For example, we determine both constants for unions of general linear subspaces of Pn with few components compared to n, and we compute the Waldschmidt constant for the Stanley–Reisner ideal of a uniform matroid.
Bocci, C., Cooper, S., Guardo, E., Harbourne, B., Janssen, M., Nagel, U., et al. (2016). The Waldschmidt constant for squarefree monomial ideals. JOURNAL OF ALGEBRAIC COMBINATORICS, 44(4), 875-904 [10.1007/s10801-016-0693-7].
File in questo prodotto:
File Dimensione Formato  
graphsJSC.pdf

non disponibili

Descrizione: Articolo principale
Tipologia: PDF editoriale
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 585.99 kB
Formato Adobe PDF
585.99 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Waldschmidt Constant for Squarefree Monomial Ideals.pdf

accesso aperto

Tipologia: Post-print
Licenza: PUBBLICO - Pubblico con Copyright
Dimensione 350.41 kB
Formato Adobe PDF
350.41 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11365/1004868